×

zbMATH — the first resource for mathematics

A CLT concerning critical points of random functions on a Euclidean space. (English) Zbl 1381.60070
Summary: We prove a central limit theorem concerning the number of critical points in large cubes of an isotropic Gaussian random function on a Euclidean space.

MSC:
60F05 Central limit and other weak theorems
60B20 Random matrices (probabilistic aspects)
60D05 Geometric probability and stochastic geometry
60G15 Gaussian processes
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Adler, R. J.; Naizat, G., A central limit theorem for the Euler integral of a Gaussian random field
[2] Adler, R. J.; Taylor, J. E., Random fields and geometry, (2007), Springer Verlag · Zbl 1149.60003
[3] Anderson, G. W.; Guionnet, A.; Zeitouni, O., An introduction to random matrices, (2010), Cambridge University Press · Zbl 1184.15023
[4] Arcones, M., Limit theorems for nonlinear functionals of a stationary Gaussian sequence of vectors, Ann. Probab., 22, 2242-2274, (1994) · Zbl 0839.60024
[5] Auffinger, A.; Ben Arous, G., Complexity of random smooth functions on the high-dimensional sphere, Ann. Probab., 41, 4214-4247, (2013) · Zbl 1288.15045
[6] Auffinger, A.; Ben Arous, G.; Černý, J., Random matrices and complexity of spin glasses, Comm. Pure Appl. Math., 66, 165-201, (2013) · Zbl 1269.82066
[7] Azaïs, J.-M.; Dalmao, F.; León, J. R., CLT for the zeros of classical random trigonometric polynomials, Ann. Inst. H. Poincaré Probab. Stat., 52, 804-820, (2016) · Zbl 1342.60025
[8] Azaïs, J.-M.; León, J. R., CLT for crossings of random trigonometric polynomials, Electron. J. Probab., 18, 68, 1-17, (2013) · Zbl 1284.60048
[9] Azaïs, J.-M.; Wschebor, M., Level sets and extrema of random processes, (2009), John Wiley & Sons · Zbl 1168.60002
[10] Breuer, P.; Major, P., Central limit theorems for non-linear functionals of Gaussian fields, J. Multivariate Anal., 13, 425-441, (1983) · Zbl 0518.60023
[11] Cammarota, V.; Marinucci, D., A quantitative central limit theorem for the Euler-Poincaré characteristic of random spherical eigenfunctions · Zbl 1351.60061
[12] Cammarota, V.; Wigman, I., Fluctuations of the total number of critical points of random spherical harmonics · Zbl 1377.60060
[13] Chambers, D.; Slud, E., Central limit theorems for nonlinear functionals of stationary Gaussian processes, Probab. Theory Related Fields, 80, 323-346, (1989)
[14] Chern, S. S.; Lashof, R., On the total curvature of immersed manifolds, Amer. J. Math., 79, 306-318, (1957) · Zbl 0078.13901
[15] Cuzik, J., A central limit theorem for the number of zeros of a stationary Gaussian process, Ann. Probab., 4, 547-556, (1976)
[16] Dalmao, F., Asymptotic variance and CLT for the number of zeros of kostlan shub Smale random polynomials, C.R. Math. Acad. Sci. Paris, 353, 1141-1145, (2015) · Zbl 1331.60046
[17] Deift, P.; Gioev, D., (Random Matrix Theory: Invariant Ensembles and Universality, Courant Lecture Notes, vol. 18, (2009), Amer. Math. Soc.) · Zbl 1171.15023
[18] Estrade, A.; León, J. R., A central limit theorem for the Euler characteristic of a Gaussian excursion set, Ann. Probab., 44, 3849-3878, (2016) · Zbl 1367.60016
[19] Fyodorov, Y. V., Complexity of random energy landscapes, Glass transition, and absolute value of the spectral determinant of random matrices, Phys. Rev. Lett., 92, (2004), Erratum: 93(2004), 149901
[20] Fyodorov, Y. V., High-dimensional random fields and random matrix theory, Markov Process. Related Fields, 21, 483-518, (2015)
[21] Granville, A.; Wigman, I., The distribution of zeroes of random trigonometric polynomials, Amer. J. Math., 133, 295-357, (2011) · Zbl 1218.60042
[22] Janson, S., (Gaussian Hilbert Spaces, Cambridge Tracts in Mathematics, vol. 129, (1997), Cambridge University Press)
[23] Kratz, M.; León, J. R., Hermite polynomial expansion for non-smooth functionals of stationary Gaussian processes: crossings and extremes, Stochastic Process. Appl., 77, 237-252, (1997) · Zbl 0890.60034
[24] Kratz, M.; León, J. R., Central limit theorems for level functionals of stationary Gaussian processes and fields, J. Theoret. Probab., 14, 639-672, (2001) · Zbl 0994.60021
[25] Major, P., (Multiple Wiener-Ito Integrals, Lect. Notes in Math., vol. 849, (1981), Springer Verlag) · Zbl 0451.60002
[26] Malevich, T., Asymptotic normality of the number of crossings of level \(0\) by a Gaussian process, Theory Probab. Appl., 14, 287-295, (1969) · Zbl 0283.60044
[27] Malliavin, P., (Integration and Probability, Grad. Texts. in Math., vol. 157, (1995), Springer Verlag)
[28] Maslova, N. B., On the distribution of the number of real roots of random polynomials, Theory Probab. Appl., 19, 461-463, (1974) · Zbl 0345.60014
[29] Meschenmoser, D.; Shaskin, A., Functional central limit theorem for the measures of level surfaces of the Gaussian random field, Theory Probab. Appl., 57, 162-173, (2013) · Zbl 1278.60052
[30] Milnor, J. W., On the total curvature of knots, Ann. of Math., 52, 248-257, (1950) · Zbl 0037.38904
[31] Nicolaescu, L. I., Complexity of random smooth functions on compact manifolds, Indian J. Math., 63, 1037-1065, (2014) · Zbl 1307.58016
[32] Nicolaescu, L. I., Critical sets of random smooth functions on compact manifolds, Asian J. Math., 19, 391-432, (2015) · Zbl 1341.60081
[33] Nicolaescu, L. I., A stochastic Gauss-Bonnet-Chern formula, Probab. Theory Related Fields, 165, 235-265, (2016) · Zbl 1346.35140
[34] Nicolaescu, L. I., Critical points of multidimensional random Fourier series: variance estimates, J. Math. Phys., 57, (2016) · Zbl 1347.60032
[35] Nicolaescu, L. I., Critical points of multidimensional random Fourier series: central limits, Bernoulli, (2017), (in press)
[36] Nicolaescu, L. I., Random Morse functions and spectral geometry
[37] Nourdin, I.; Peccati, G., Stein’s method on Wiener chaos, Probab. Theory Related Fields, 145, 75-118, (2009) · Zbl 1175.60053
[38] Nourdin, I.; Peccati, G., (Normal Approximations with Malliavin Calculus. From Stein’s Method to Universality, Cambridge Tracts in Math., vol. 192, (2012), Cambridge University Press) · Zbl 1266.60001
[39] Nourdin, I.; Peccati, G.; Podolskij, M., Quantitative breiuer-major theorems, Stochastic Process. Appl., 121, 793-811, (2011) · Zbl 1225.60045
[40] Nualart, D., The Malliavin calculus and related topics, (2006), Springer Verlag · Zbl 1099.60003
[41] Nualart, D.; Peccati, G., Central limit theorems for sequences of multiple stochastic integrals, Ann. Probab., 33, 177-193, (2005) · Zbl 1097.60007
[42] Slud, E., Multiple Wiener-Itô expansions for level-crossing-count functionals, Probab. Theory Related Fields, 87, 349-364, (1991) · Zbl 0694.60032
[43] Slud, E., MWI representation of the number of curve-crossings by a differentiable Gaussian process with applications, Ann. Probab., 22, 1355-1380, (1994) · Zbl 0819.60036
[44] Sodin, M.; Tsirelson, B., Random complex zeroes, I. asymptotic normality, Israel J. Math., 144, 125-149, (2004) · Zbl 1072.60043
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.